question-icon

What are the side effects of Anastrozole?

default
Posted on Wed, 25 Nov 2015
Question: Hi Sir?Mam,

My Mom got breast Cancer in May,14.
She was treated with Surgery,Chemo and Radiotherapy.
Now she is taking medicine Altraz(Alkem Laboratories Ltd).

Issue:-
She is having itching in the body.
She is having white patches on the legs.

Can that be due to Anastrazole ?
What can be the reason and preferable solution.

Regards,
xxxxx
doctor
Answered by Dr. Manisha Jain (21 minutes later)
Brief Answer:
Liver function test advised

Detailed Answer:
Hello mam, thanks for trusting health care magic.
Itching in body parts can be due to anastrozole and also due to liver problems as delayed effect of chemotherapy.
So first get a liver function test done viz liver enzymes and bilirubin levels.
Till then give her tablet cetrizine twice a day for symptomatic relief from itching.
In case tests are normal then nothing to worry and this itching will be fine soon.
The white patches are unrelated to the drug most likely but can increase eventually so she needs a dermatologist examination.
Certain patients are very sensitive to radiotherapy and thus can develop such lesions post therapy but it is seen in immediate 6 months post radiotherapy and not this delayed.
Take care.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain (6 minutes later)
Thanks for the advice Mam.

Her treatment ended up in XXXXXXX this year.
Within 6 months, these white patches started to appear.
Dermatologist said this is due to chemo and radiotherapy.

doctor
Answered by Dr. Manisha Jain (18 minutes later)
Brief Answer:
No active treatment needed

Detailed Answer:
Yes then it is coinciting with the chronology as I told you and thus no active treatment is needed but in case she wants cosmetic results then she can try local psoralen application followed by sun exposure after discussion with your oncologist.
It is a simple slow and common treatment so will definitely help her.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Anastrozole?

Brief Answer: Liver function test advised Detailed Answer: Hello mam, thanks for trusting health care magic. Itching in body parts can be due to anastrozole and also due to liver problems as delayed effect of chemotherapy. So first get a liver function test done viz liver enzymes and bilirubin levels. Till then give her tablet cetrizine twice a day for symptomatic relief from itching. In case tests are normal then nothing to worry and this itching will be fine soon. The white patches are unrelated to the drug most likely but can increase eventually so she needs a dermatologist examination. Certain patients are very sensitive to radiotherapy and thus can develop such lesions post therapy but it is seen in immediate 6 months post radiotherapy and not this delayed. Take care. Regards Dr Manisha